Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 62, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 23, 2017, 2:51 AM CDT. It took effect at Jun 23, 2017, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 2:51 AM CDT (07:51 UTC)
- In effect from
- Jun 23, 2017, 1:00 PM CDT
- Expired
- Jun 23, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
272 WHUS73 KMKX 230751 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT FRI JUN 23 2017 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... LMZ643-231600- /O.NEW.KMKX.SC.Y.0062.170623T1800Z-170624T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 251 AM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
730 WHUS73 KMKX 231439 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 AM CDT FRI JUN 23 2017 ...GUSTY WEST WINDS THIS AFTERNOON... LMZ643-232245- /O.CON.KMKX.SC.Y.0062.170623T1800Z-170624T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 939 AM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WINDS: WEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
533 WHUS73 KMKX 232042 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CDT FRI JUN 23 2017 ...GUSTY WEST WINDS THIS AFTERNOON... LMZ643-240100- /O.CON.KMKX.SC.Y.0062.000000T0000Z-170624T0100Z/ SHEBOYGAN TO PORT WASHINGTON WI- 342 PM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS: WEST TO NORTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 11:33 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 11:33 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1133 PM CDT Thu Jun 22 2017 .UPDATE... Strong and nearly stacked frontogenesis in the 925-700mb layer is finally on the move southward. It is taking longer than previously expected. CAPE continues to diminish as the 925-700mb front sags south this evening. The storms on the leading edge of this convection do not have much height to them due to the lower CAPE, so hail is not a big threat. We are monitoring storms for rotation or gusty winds, but low level shear is not too favorable in this area anymore. The latest HRRR model run shows that storms will be percolating on the leading edge of this front all night as it slides southeast through southern WI. The only area of higher ML CAPE and minimal CIN is southwest and south central WI into eastern IA. There are a few storms worth watching that have an organized structure. There is still 30-40 kt bulk shear in this area. Expect to see a few cells pop up out ahead of the front across southern WI. Heavy rain is a concern, as the storm motion is ENE and this front is moving very slowly. Northwest Sauk County has the highest storm total so far, and that includes the early morning convection. && .AVIATION... A line of thunderstorms will slowly slide southeast through southern WI overnight. This line is moving slower than expected. Scattered storms are possible out ahead of this line. The risk for severe storms is pretty low for the rest of the night. Period of MVFR ceilings possible behind the front overnight. Quiet weather expected Friday. && .MARINE... Thunderstorms are sliding southeastward across the area tonight. The timing for the nearshore waters of Lake Michigan should be generally between now and 09Z Friday. Gusty west northwest winds on Friday are expected to remain below Small Craft Advisory levels && .PREV DISCUSSION... (Issued 721 PM CDT Thu Jun 22 2017) UPDATE... A few thunderstorms are developing out ahead of the main line, within the warm sector. They are not forming along a radar-defined boundary, but it's roughly in the area of surface convergence between north winds and south winds. The RAP mesoanalysis indicates 1000-2000 CAPE south of the I-94 corridor that is finally becoming uncapped. Bulk shear is not too shabby, around 30 kt. A few of these storms are intense, but are not growing too high yet to support large hail. There was a report of pea size hail in Waukesha. Now for the evolution of the main line of storms that is expected to track through southern WI later this evening... I think the kicker of this convection that is focused along an elevated frontal boundary is going to come from a shortwave trough way up in northern MN. As it tracks southeast, this front will finally start to move southeast. Timing is still uncertain, but the showers are starting to get into our area now. Potential for severe is limited. Thus, SPC dropped our area into a marginal risk this afternoon. AVIATION(00Z TAFS)... Scattered storms are expected early this evening. Then a main line of storms will track southeast through southern WI from late evening through overnight hours. Timing is still uncertain of this line. Period of MVFR ceilings possible behind the front late tonight. Quiet weather expected Friday. PREV DISCUSSION... (Issued 342 PM CDT Thu Jun 22 2017) SHORT TERM... Tonight...Forecast Confidence is Medium. Latest SPC Day 1 Outlook has shifted most of the Slight Risk for severe storms southward into northern Illinois, with a Marginal Risk across most of the area. This is mainly in response to most of the area seeing cloudy skies with on and off showers and isolated storms for most of the day. There have been some breaks in the southern parts of the area, with the north remaining cloudy. The best mean layer CAPE will be south of the state line, with lower values along with some mean layer CIN in most of the area. The best deep layer shear is in northern portions of the area, with lower amounts to the south. Thus, it appears that areas near and south of the Illinois border have the best shot at strong to severe storms. Mesoscale models still have convection developing across the area by middle evening and pushing southeast with the cold front, with the HRRR developing convection by 00Z to the north of the area. Continued high PoPs for thunderstorms tonight, ending northwest to southeast later tonight. Gusty winds, hail and heavy rainfall still are the main hazards, with the best chances for isolated severe storms near the Illinois border. Friday through Monday...Forecast confidence medium. A large polar trough will become established over much of ern Canada and the Great Lakes for the weekend into early next week. Cold advection on nwly sfc winds will increase late Fri aft-eve but high temps on Fri will reach 75-80F beforehand. Otherwise nwly sfc winds and unseasonably cool temps will prevail for the weekend and Mon. High temps from 65-70F are expected with lows in the upper 40s to middle 50s. A fairly strong shortwave trough will bring good chances of showers Sat nt especially north of Madison and Milwaukee. The chances of showers will continue for Sun-Mon given cold temps aloft and potential weak vorticity maximums. LONG TERM...Tuesday through Thursday...Forecast confidence medium. High pressure will finally settle over the area Mon nt-Tue followed by a pattern change to more zonal flow across the nrn USA. Thus warmer temps and higher humidity expected ahead of an approaching shortwave trough and cold front for Wed-Thu. AVIATION(21Z TAFS)...Gusty south to southwest winds should linger until early evening in southern portions of the area. Weaker winds will be found in cloudy areas to the north. Ceilings should remain above 3000 feet this afternoon. Thunderstorms are expected to slide southeast across the area tonight, from northwest to southeast. They will spread southeast during the evening, then end later tonight. Look for visibilities down to 2 miles, and ceilings down to around 2000 feet. These may be lower in any stronger storms. Gusty winds, hail and heavy rainfall are possible, with the best chances for isolated severe storms near the Illinois border. May see ceilings around 2000 feet linger after the storms exit the area later tonight into Friday morning, before mixing out. West winds should become gusty by the afternoon hours. Some diurnal cumulus clouds are possible as well. MARINE... Small Craft Advisory continues until 00Z Friday south of Port Washington. Gusty south to southwest winds are expected until early evening before weakening. Thunderstorms are then expected to slide southeastward across the area tonight. The timing for the nearshore waters of Lake Michigan should be generally between 03Z and 09Z Friday. The best chances for isolated severe storms will be toward Winthrop Harbor Illinois. Gusty winds and hail are possible. May see gusty west northwest winds reach Small Craft Advisory levels at times on Friday, with cooler and drier air moving into the region. Good mixing and a tight pressure gradient will help with mixing these gusts to the surface. Highest waves will be over the open waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Cronce Tonight/Friday and Aviation/Marine...Wood Friday Night through Thursday...Gehring
Hazardous weather outlook, Jun 22, 8:55 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 855 PM CDT Thu Jun 22 2017 WIZ046-047-051-052-056>060-062>072-231200- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 855 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms will expand this evening from north to south across central and southern Wisconsin as a cold front slowly moves southward. Hail, gusty winds and heavy rainfall are the main hazards with isolated severe storms possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday There are slight chances of thunderstorms Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ643>646-231200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 855 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms will expand this evening from north to south across central and southern Wisconsin and adjacent Lake Michigan as a cold front slowly moves southward. Hail, gusty winds and heavy rainfall are the main hazards with isolated severe storms possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday West to northwest winds will approach Small Craft Advisory levels on Friday and Saturday. There are slight chances of thunderstorms Sunday afternoon and evening. Cronce www.weather.gov/mkx
In the hours before
Special weather statement, Jun 23, 1:12 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
112 AM CDT FRI JUN 23 2017
WIZ056-062-063-067>069-230730-
Green-Lafayette-Iowa-Rock-Sauk-Dane-
112 AM CDT FRI JUN 23 2017
...STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN...IOWA...
WESTERN ROCK...AND DANE COUNTIES...
At 110 AM CDT, a strong thunderstorm was located over Dodgeville,
moving east at 20 mph. Another thunderstorm was in the Ellenboro
area just west of Platteville and was moving east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Waunakee, Monroe, Verona,
Oregon, McFarland, Monona, Mount Horeb, Windsor, Evansville,
Dodgeville, Sauk City, Brodhead, Mineral Point, Darlington, Deforest
and Cross Plains.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4320 9043 4321 9029 4317 9020 4327 9017
4328 8918 4250 8935 4251 9043
TIME...MOT...LOC 0610Z 271DEG 18KT 4296 9008
MRCSpecial weather statement, Jun 23, 2:40 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
240 AM CDT FRI JUN 23 2017
WIZ064>066-068>072-230815-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Kenosha-
240 AM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...
SOUTHEASTERN GREEN...WALWORTH...SOUTHERN ROCK...RACINE...SOUTHERN
WAUKESHA...SOUTHEASTERN JEFFERSON AND KENOSHA COUNTIES...
At 239 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Oak Creek to near Orfordville. Movement
was southeast at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, Janesville, West Allis,
Wauwatosa, New Berlin, Brookfield, Beloit, Greenfield, Oak Creek,
Mount Pleasant, Muskego, South Milwaukee, Cudahy, Whitewater,
Whitefish Bay, Greendale and Elkhorn.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4250 8944 4254 8949 4314 8790 4307 8787
4302 8790 4295 8784 4288 8785 4285 8783
4278 8775 4261 8783 4249 8824
TIME...MOT...LOC 0739Z 273DEG 20KT 4291 8790 4255 8924
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:41 PM CDT | Special Weather Statement | MKX | Dane | 34 min |
| Jun 22, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 24 min |
| Jun 22, 10:35 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 115 min |
| Jun 23, 1:12 AM CDT | Special Weather Statement | MKX | Dane, Green, Iowa, Lafayette | 78 min |
| Jun 23, 2:40 AM CDT | Special Weather Statement | MKX | Milwaukee, Racine, Rock, Walworth | 35 min |
| Jun 23, 3:08 AM CDT | Special Weather Statement | MKX | Walworth | 22 min |
| Jun 23, 3:12 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth | 33 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.